MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R50, 12X130 KII BALLOON BLNT TIP 6/BX; GCJ

APPLIED MEDICAL RESOURCES C0R50, 12X130 KII BALLOON BLNT TIP 6/BX; GCJ
Model Number C0R50
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: "robotic assisted nephrectomy with retroperitoneal approach" event description: "this is a complaint from the market.Administrative (b)(4).Please refer to the complaint sheet for investigation.Report from the sales rep the distal end of the cannula was fragmented due to contact with an instrument inside very narrow abdominal cavity during a robotic assisted nephrectomy with retroperitoneal approach.The fragment fell off inside the patient cavity.It was removed from the patient and the trocar was replaced with the second one.The trocar was used as a camera port.Although the distal end of the second set trocar also contacted an instrument, the operation was successfully completed.The patient had heavy adhesion and the abdominal cavity was very narrow.The procedure was re-operation.Initial investigation report: two (2) event units were returned to us and visually inspected.Investigation for first trocar: the distal side of the cannula was found to be damaged and missing a portion (refer to fig.1).The returned fragment size is approx.13.0 mm x 7.0 mm (refer to fig.2).The returned fragment almost matched the missing portion on the distal end of the cannula in shape.Some damages were observed with the balloon.Investigation for second trocar: the distal side of the cannula was found to be deformed (refer to fig.3).However, we could not identify if it was missing a portion.Some damages were observed with the balloon.The units will be returned to amr for further evaluation.Admin # (b)(4)." the first trocar will be referenced in this cer ((b)(4)).The second trocar will be referenced in cer (b)(4).Type of intervention: unk.Patient status: "no patient injury".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation along with a fragment of the cannula.Upon inspection, engineering confirmed that the tip of the cannula was fractured.In addition, there were scratches on the sleeve and multiple tears in the balloon.Based on the condition of the returned unit and the description of the event, it is likely that the tip of the cannula was fractured by external forces applied on the cannula by the robot mount in combination with lipid exposure.The balloon damage was most likely caused by contact with another sharp object or instrument.The instructions for use (ifu) states "do not allow sharp instruments or objects to come into contact with the balloon." the probability and criticality of harm resulting from these failures have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Additional information received on 18jul2017 from distributor via email: "regarding information about the contacted devices, the information is unavailable.However, it was likely that the second trocar contacted a certain energy device.".

Brand Name
C0R50, 12X130 KII BALLOON BLNT TIP 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6686748
Report Number2027111-2017-01877
Device Sequence Number129692
Product Code GCJ
UDI-Device Identifier00607915116460
UDI-Public(01)00607915116460(17)191208(30)01(10)1285350
Combination Product (Y/N)N
PMA/510(K) Number
K060629
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/08/2019
Device Model NumberC0R50
Device Catalogue Number101251001
Device Lot Number1285350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer06/26/2017
Initial Report FDA Received Date07/05/2017
Supplement Report FDA Received Date07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1